U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

what may cause a rash to form on my chest neck and back after breast augmentation?

6 doctor answers13 doctors weighed in
Dr. Adam Hamawy
Plastic Surgery 25 years experience
Allergy to meds: The most common cause for rashes after any surgical procedure is an allergic reaction to some medication. This usually is the antibiotic or the pain meds. It can also be an allergy to the soap used to cleans the surgical site which often contains iodine causing a reaction. The rash usually goes away a few days after stopping the medication.
Dr. Mia Skourtis
Plastic Surgery 23 years experience
Skin Reaction: A red, itchy rash over the chest and neck following breast augmentation is most likely the result of an allergic reaction to one of the medicines you are taking in the postoperative period... Most commonly pain medications or antibiotics. Occasionally, women may have a mild skin reaction to the solution used to prepare the skin for surgery, but a drug reaction is more likely.
Dr. Timothy Mountcastle
Plastic Surgery 22 years experience
Rash: Is most likely due to pain meds, antibiotics, bethadine/cleaning solution or less likely the garments or wraps or tape used for bandages.
Dr. Otto Placik
Plastic Surgery 34 years experience
Allergy or sensitive: It is not uncommon for surgeons to request a pre-surgical prep of the area as well as intraoperative preps that may irritate the skin and cause a rash. However thus is also j own as the "blush zone" and is prone to vasodilation secondary to histamine release or allergic reaction to narcotic analgesics or antibiotics.
Dr. Tom Pousti
Specializes in Plastic Surgery
Allergy.: Most likely you are experiencing an allergic reaction to one of the medications used around the time of your breast augmentation procedure. The plastic surgeon will likely be able to help you with the symptoms with the use of medications. If the reaction becomes severe and/or your experience swelling around your airway/difficulty breathing, seek medical help emergently. Best wishes.
Dr. Dennis Dass
Plastic Surgery 14 years experience
Allergy: You may be having an allergic reaction to antibiotics, or the prep solution used during surgery, or post-surgical garment. Please consult your surgeon as soon as possible. http://www.dassmd.com/breast-augmentation/index.html.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 18, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.